Arkiv för Matematik

  • Ark. Mat.
  • Volume 32, Number 1 (1994), 195-211.

Almost everywhere convergence of the inverse spherical transform on SL(2, R)

Cristopher Meaney and Elena Prestini

Full-text: Open access


We prove the almost everywhere convergence of the inverse spherical transform of Lp bi-K-invariant functions on the group SL(2, R), 4/3< p≤2. The result appears to be sharp.


Partially supported by the MPI


Partially supported by the CMA

Article information

Ark. Mat., Volume 32, Number 1 (1994), 195-211.

Received: 22 March 1993
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1994 © Institut Mittag-Leffler


Meaney, Cristopher; Prestini, Elena. Almost everywhere convergence of the inverse spherical transform on SL (2, R ). Ark. Mat. 32 (1994), no. 1, 195--211. doi:10.1007/BF02559528.

Export citation


  • [CS] Carbery, A. and Soria, F., Almost everywhere convergence of Fourier integrals for functions in Sobolev spaces and an L2-localisation principle. Rev. Mat. Iberoamericana 4 (1988), 319–338.
  • [C] Carleson, L., On convergence and growth of partial sums of Fourier series, Acta Math. 116 (1966), 135–157.
  • [CV] Colzani, L. and Vignati, M., Hilbert transforms with exponential weights, preprint.
  • [GR] Garcia-Cuerva, J. and Rubio de Francia, J. L., Weighted Norm Inequalities and Related Topics, North-Holland Math. Studies 116, North-Holland, Amsterdam-New York, 1985.
  • [GM] Giulini, S. and Mauceri, G., Almost everywhere convergence of Riesz means on certain non compact symmetric spaces, to appear in Ann. Mat. Pura Appl.
  • [Gd] Godement, R., Introduction aux travaux de A. Selberg, Seminaire Bourbaki 144 (1957).
  • [Ka] Kanjin, Y., Convergence and divergence almost everywhere of spherical means for radial functions, Proc. Amer. Math. Soc. 103 (1988), 1063–1064.
  • [Ko] Koornwinder, T., The representation theory of SL(2, R), a non infinitesimal approach, Enseign. Math. 28 (1982), 53–90.
  • [MP] Meaney, C. and Prestini, E., On almost everywhere convergence of inverse spherical transforms, preprint.
  • [P] Prestini, P., Almost everywhere convergence of the spherical partial sums for radial functions, Monatatsh. Math. 105 (1988), 207–216.
  • [Sc] Schindler, S., Some transplantation theorems for the generalized Mehler transform and related asymptotic expansions, Trans. Amer. Math. Soc. 155 (1971), 257–291.
  • [ST] Stanton, R. and Tomas, P., Expansions for spherical functions on noncompact spaces, Acta Math. 140 (1978), 251–276.
  • [S] Stein, E. M., Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, N. J., 1970.